(3.219.167.194)
Users online: 2183    [ij] [ij] [ij] 
Email id
 

Research Journal of Pharmacy and Technology
Year : 2020, Volume : 13, Issue : 2
First page : ( 758) Last page : ( 760)
Print ISSN : 0974-3618. Online ISSN : 0974-360X.
Article DOI : 10.5958/0974-360X.2020.00143.2

A rare case of Isoniazid-induced SJ syndrome in a secondary care hospital in rural South India-A Case Report

Deepalakshmi M1, Vikashini R Anu1, Dinesh R1, Anusha R Jerlin1, Dr Dharini2, Arun K.P1

1Department of Pharmacy Practice, JSS College of Pharmacy, Ooty-643 001, The Nilgiris, Tamil Nadu (A Constituent College of JSS Academy of Higher Education and Research), India

2Adverse Reaction Monitoring Center, SDSTRC & RGICD, Bangalore-29

*Corresponding Author E-mail: kparun@jssuni.edu.in

Online published on 9 April, 2020.

Abstract

Isoniazid or Isonicotinic acid hydazide (INH) is one of the first line drugs for the treatment of tuberculosis. Isoniazid is more potent economical and less toxic drug. The common side effects are rash, hepatitis, peripheral, neuropathy, tinnitus and SLE. The less frequent but serious adverse effect which has been reported with INH is SJ syndrome. We hereby report a case of 68 year old patient who was diagnosed with pulmonary tuberculosis, and started on Category I-HRZE anti tubercular treatment (ATT) developed with mild generalized papulosquamous rashes involving both hands, trunk and face. Antitubercular medications were stopped and the patientwas immediately treated with high doses of prednisolone and topical steroid was given and improving the patient's conditon. After re-introduction of isoniazid patient developed complaints of generalized body rashes and generalized body pain. All Antitubercular drugs were discontinued and patient was treated with appropriate drugs but due to the increase in severity of SJ syndrome the patient died within 2 weeks This case report concluded that hypersensitivity reactions can occur with the isoniazid which can be dangerous and life threatening. Therefore healthcare professionals should be extra vigilant who prescribe first line Anti TB drugs

Top

Keywords

Isoniazid, tuberculosis, SJ syndrome.

Top

  
║ Site map ║ Privacy Policy ║ Copyright ║ Terms & Conditions ║ Page Rank Tool
435,604,501 visitor(s) since 30th May, 2005.
All rights reserved. Site designed and maintained by DIVA ENTERPRISES PVT. LTD..
Note: Please use Internet Explorer (6.0 or above). Some functionalities may not work in other browsers.